# SDR GAIA9953

- Difficulty date: April 26, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N855AA
- Make and model: Boeing 727223
- Aircraft serial: 20996
- System (JASC): 2210 · Autopilot System
- Part: Coupler
- Part number: 2588880901
- Condition: Failed
- Location: E/E Bay
- Stage of operation: CR
- Nature of condition: F
- Precautionary procedure: B

## Discrepancy

EN ROUTE MCO-MEM - AT FL350, THE LOWER YAW DAMPNER INDUCED A DUTCH ROLL AT .80M.  THE CAPTAIN DECLARED AN EMERGENCY AND WAS CLEARED TO FL240.  CAPTAIN THEN DISENGAGED THE LOWER YAW DAMPNER AND THE DUTCH ROLL STOPPED.  THE CAPTAIN CONTACTED ATC AND INDICATED THAT THE EMERGENCY WAS OVER.  THE AIRCRAFT WAS CLEARED TO MEM AND LANDED WITHOUT FURTHER DIFFICULTIES.  ON LOGPAGE 1375-18, THE LOWER YAW DAMPNER WAS DEFERRED PER MEL 22-6.  THE AIRCRAFT WAS RETURNED TO SERVICE.  ON LOGPAGE 1375-21, THE DEFERRED ITEM WAS CLEARED BY REPLACING THE LOWER YAW CHANNEL COUPLER.  AN OPERATIONAL CHECK WAS PERFORMED AND WAS FOUND TO BE NORMAL.  THE AIRCRAFT WAS AGAIN RETURNED TO SERVICE.  (M)
